Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Pregnant on Atripla..please help
Dec 11, 2011

Hello Dr,

This is the third time i'm sending this question. Can any of you be kind enough to respond please? Would you please advise how soon I have to stop taking atripla when I'm pregnant? Can I keep taking it until the first trimester withouth hurting the foetus? thanks. JJ

Response from Dr. McGowan

The first trimester is the time when the organs of the body are formed in the fetus. This generally occurs in the first 10 weeks or so of the pregnancy. The brain and spinal cord are formed in teh first month of pregnancy. This time is the most risky to use a medicine like Atripla. This is because one of the medicines in Atripla, called efavirenz, may cause birth defects. So you should switch to something else as soon as you can. Speak with you obstetrician about having special monitoring of your baby through having a high resolution ultrasound to see how the bay is developing and having your bllod tested for alpha-fetoprotein test.

Joe



Previous
Treating Atripla rash vs quitting Atripla
Next
Noni Juice

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement